Thank you for posting. You ask whether shooting pains and altered sensation in the breast can be a side effect of abraxane after surgery. Although this is not a recognised side effect of treatment, some people have reported that they experienced pain and altered sensation in their breasts during chemotherapy.
Immediately after surgery for breast cancer and in the weeks that follow, it’s common to feel some pain and discomfort. As healing takes place, these effects usually subside and for most people this happens within a few months. However, as you are also experiencing pain in your non-treated breast, it is important that you discuss your concerns with your treatment team who may examine your breasts and assess whether any investigations are required.
We provide an online discussion forum which you may find useful, especially our monthly chemotherapy threads where people undergoing chemotherapy can connect and share their experiences. The forums are message boards where people affected by breast cancer and breast health concerns can post messages of support and share information. You can read the forums without registering. To do this, scroll down to the categories section – then click onto any of these. If you would like to join a discussion or start your own, you just need to register.
Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks. The number is 0808 800 6000, (Relay UK -prefix 18001).
If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.
Our opening hours are Monday to Friday 9am - 4pm and 9am - 1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
We will be closed on Saturday the 21st of May for training.
Breast Care Nurse
This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
Thanks for posting your question.
We hope to be able to respond to you tomorrow.
In the meantime our Helpline is open until 4pm today if you would like to talk things through.
If you do phone our Helpline please let us know that you have asked a question on our forum so that we know your query has been answered. Thank you
With best wishes.
Ask Our Nurses Service Co-ordinator
I had a mammoplasty on 23/02/2022, recovery went well and the surgeon and breast care nurses were very pleased with my physical recovery.
I started on Abraxane 3 weeks ago after an allergic reaction to Paclitaxel, which was my initial prescribed chemo drug.
For the last two weeks I have had a 90% dose to make sure I didn’t have any side effects and on Thursday last week I had a full 100% dose.
For about 10 days now I have had sharp stabbing pains in my breast that I had the surgery on and int he last few days a few stabbing pains in the non-operated breast. Is this a known side effect of chemo on healing or sensitive tissue?